Alert archive / New Jersey / Gale Watches in 2025

Gale Watch 14, NWS Philadelphia/Mount Holly

September 29, 2025

NWS Philadelphia/Mount Holly issued this gale watch at Sep 29, 2025, 2:30 AM EDT. It took effect at Sep 30, 2025, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 29, 2025, 2:30 AM EDT (06:30 UTC)
In effect from
Sep 30, 2025, 6:00 PM EDT
Expired
Sep 29, 2025, 2:06 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

952 
WHUS71 KPHI 290630
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
230 AM EDT Mon Sep 29 2025

ANZ451>453-291930-
/O.NEW.KPHI.SC.Y.0091.250930T0000Z-250930T2200Z/
/O.NEW.KPHI.GL.A.0014.250930T2200Z-251001T2200Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
230 AM EDT Mon Sep 29 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, northeast winds 10 to 20 
  kt with gusts up to 25 kt and seas 4 to 7 ft expected. For the 
  Gale Watch, northeast winds 20 to 30 kt with gusts up to 40 kt 
  and seas 6 to 11 ft possible.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 8 PM this evening to 
  6 PM EDT Tuesday. For the Gale Watch, from Tuesday evening 
  through Wednesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ454-455-291930-
/O.NEW.KPHI.SC.Y.0091.250930T0000Z-250930T2200Z/
/O.NEW.KPHI.GL.A.0014.250930T2200Z-251001T2200Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
230 AM EDT Mon Sep 29 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, northeast winds 10 to 20 
  kt with gusts up to 30 kt and seas 4 to 7 ft expected. For the 
  Gale Watch, northeast winds 20 to 30 kt with gusts up to 40 kt 
  and seas 6 to 11 ft possible.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 8 PM this evening to 
  6 PM EDT Tuesday. For the Gale Watch, from Tuesday evening 
  through Wednesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450-291930-
/O.NEW.KPHI.SC.Y.0091.250930T0000Z-251002T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
230 AM EDT Mon Sep 29 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From 8 PM this evening to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-291930-
/O.NEW.KPHI.SC.Y.0091.251001T0300Z-251001T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
230 AM EDT Mon Sep 29 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 6 PM EDT
WEDNESDAY...

* WHAT...Northeast winds 15 to 25 kt and rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE.

* WHEN...From 11 PM Tuesday to 6 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ431-291930-
/O.NEW.KPHI.SC.Y.0091.250930T2200Z-251002T2200Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
230 AM EDT Mon Sep 29 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 PM EDT
THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters expected.

* WHERE...Delaware Bay waters south of East Point NJ to 
  Slaughter Beach DE.

* WHEN...From 6 PM Tuesday to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich
1 follow-up statement
588 
WHUS71 KPHI 291806
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
206 PM EDT Mon Sep 29 2025

ANZ451>453-300715-
/O.CON.KPHI.SC.Y.0091.250930T0000Z-250930T2200Z/
/O.UPG.KPHI.GL.A.0014.250930T2200Z-251001T2200Z/
/O.NEW.KPHI.GL.W.0023.250930T2200Z-251001T2200Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
206 PM EDT Mon Sep 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM EDT TUESDAY...
...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM EDT
WEDNESDAY...

* WHAT...For the Small Craft Advisory, northeast winds 5 to 15 
  kt and seas 4 to 7 ft expected. For the Gale Warning, 
  northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 
  to 11 ft expected.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 8 PM this evening to 
  6 PM EDT Tuesday. For the Gale Warning, from 6 PM Tuesday to 6 
  PM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ454-455-300715-
/O.CON.KPHI.SC.Y.0091.250930T0000Z-250930T2200Z/
/O.UPG.KPHI.GL.A.0014.250930T2200Z-251001T2200Z/
/O.NEW.KPHI.GL.W.0023.250930T2200Z-251001T2200Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
206 PM EDT Mon Sep 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM EDT TUESDAY...
...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM EDT
WEDNESDAY...

* WHAT...For the Small Craft Advisory, northeast winds 10 to 20 
  kt and seas 3 to 6 ft expected. For the Gale Warning, 
  northeast winds 20 to 30 kt with gusts up to 35 kt and seas 7 
  to 10 ft expected.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 8 PM this evening to 
  6 PM EDT Tuesday. For the Gale Warning, from 6 PM Tuesday to 6 
  PM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450-300715-
/O.CON.KPHI.SC.Y.0091.250930T0000Z-251002T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
206 PM EDT Mon Sep 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM EDT THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From 8 PM this evening to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-300715-
/O.CON.KPHI.SC.Y.0091.251001T0300Z-251001T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
206 PM EDT Mon Sep 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM TUESDAY TO
6 PM EDT WEDNESDAY...

* WHAT...Northeast winds 15 to 25 kt and rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE.

* WHEN...From 11 PM Tuesday to 6 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ431-300715-
/O.CON.KPHI.SC.Y.0091.250930T2200Z-251002T2200Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
206 PM EDT Mon Sep 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO
6 PM EDT THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters expected.

* WHERE...Delaware Bay waters south of East Point NJ to 
  Slaughter Beach DE.

* WHEN...From 6 PM Tuesday to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Sep 29, 1:29 AM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Sep 29, 1:29 AM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
129 AM EDT Mon Sep 29 2025

.SYNOPSIS...
High pressure will maintain its influence over the area tonight
and into Tuesday. A cold front will cross the area Wednesday.
Following that, another high will bring more fair weather until
next weekend.

&&

.NEAR TERM /THROUGH TODAY/...
Fair weather continues across the area. There are some high
level clouds advancing northward across our coastal areas and
southeastern zones which will remain for the night. It will be
a clear as you head towards the more north/west regions. Due to
a pretty clear sky overall across the area, light winds, and
even some lingering moisture near the ground from previous rain
will lead to some potential patchy fog. Right now, the best
confidence looks to be Delmarva, parts of New Jersey, and parts
of the Lehigh Valley. Lows tonight are in the mid 50s to mid
60s.

On Monday, our high pressure system remains our dominant weather
feature. This high pressure system does retreat slightly to the
northwest which will allow moisture to usher in from the south in
the form of mid and high level clouds. Now there are ongoing
tropical systems in the Atlantic to our southeast, but with high
pressure being our main dominant weather feature, it will keep those
systems away from our area. What we mainly see is some of this
moisture moving into our area from the south in the form of the
cloud cover mentioned above. There may even be a spotty to
isolated light shower in Delmarva but that seems pretty limited
at this time. Highs on Monday are in the mid 70s to low 80s.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
By Monday night, Humberto and TD 9 will be to our southeast and
south, respectively, sending plenty of high clouds up our way
but otherwise, with minimal influence on our weather just yet.
Weak high pressure will prevail as a strong cold front
approaches from the northwest. This will result in a dry night
with lows in the upper 50s to mid 60s.

Both tropical systems likely make their closest approach during
the day Tuesday, but they will remain quite far away. This will
keep the high clouds around, but otherwise, little change in
our weather just yet as the approaching cold front will have yet
to cross the region. Highs near 80 overall.

More substantial changes begin Tuesday night as the Humberto
exits stage right and TD 9 also starts moving eastward, while
the strong cold front finally crosses our region. This will
allow clouds to diminish and northerly winds to increase, with
lows in the 40s far north and west, 50s for most, but still 60s
in the far southeast.

We'll feel autumn in force on Wednesday, with a gusty north to
northeast breeze as Canadian high pressure builds in behind the
cold front and the tropical systems continue to retreat eastward
over the open Atlantic. Thus, despite much more sun, temps will
be about 10 degrees cooler than Tuesday, closer to 70.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Canadian high pressure will continue building southward
Wednesday night into Thursday, ending up nearly directly
overhead by Thursday night. Thus, skies will be more clear than
not, with a gradually diminishing breeze. Lows Wednesday night,
with a bit of a breeze still blowing, will range from near 40 to
the mid 50s, while the light winds and clear skies expected
Thursday night should promote some upper 30s to low 50s, perhaps
with a touch of frost in the coldest spots of the Poconos and
NW NJ. Highs Thursday should be quite cool compared to recent
days, with most areas only in the 60s.

High pressure remains pretty much directly overhead thru the
weekend, with gradual moderation of the air mass. Both highs and
lows will creep up 3 or 4 degrees each day, with readings
Sunday ending up in the mid-upper 70s for highs and the mid 50s
to low 60s for lows. Skies should remain more clear than not.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas...

Early morning hours...VFR initially. VSBY restrictions
developing at all but KPNE/KPHL with at least MVFR conditions.
IFR/LIFR conditions developing at KMIV. Nearly calm winds. Low
confidence on flight category conditions.

Today...Any sub-VFR conditions lift to VFR by 13Z. E-NE winds 5
to 10 kt. High confidence.

Tonight...Generally VFR. Low probability (20 to 30 percent) for
sub-VFR conditions in fog. Light NE winds. Low confidence.

Outlook...

Tuesday through Friday...VFR conditions should prevail.

&&

.MARINE...
Sub-Small Craft Advisory conditions through Monday. A south to
southeast wind today becomes west to northwest late tonight at
5-10 kts. By Monday the wind is northeast at 5-10 knots. Seas 2
to 4 feet.

Outlook...

Wave heights on the ocean will begin to build to Small Craft
Advisory levels as we head through Monday night due to tropical
systems well to our southeast. Winds will also begin to increase
as we head into Tuesday, with gusts starting to reach SCA
levels by days end and wave heights continuing to build. The
worst conditions, with winds gusting potentially to gale force
and wave heights potentially exceeding 10 feet, looks likely to
occur Tuesday night through Wednesday. These both should
gradually ramp downward thereafter, with sub-SCA winds likely
returning by Friday, but wave heights perhaps lingering above 5
feet at least early Friday.

Rip Currents...

For Monday, the increasing influence of longer period swells around
13 to 16 seconds combined with there being multiple swell groups
along with northeast winds around 10 to 15 mph will result in a
MODERATE risk for the development of dangerous rip currents at all
beaches. Generally expect wave heights in the surf zone to be around
2-3 feet.

For Tuesday, the long period swells associated with the tropical
systems to our south will continue to build and this will result in
a HIGH risk for the threat of dangerous rip currents at all beaches.
Generally expect rough surf conditions as wave heights in the surf
zone look to be around 3 to 5 feet.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Fitzsimmons/RCM
NEAR TERM...Guzzo
SHORT TERM...RCM
LONG TERM...RCM
AVIATION...Guzzo/MPS/RCM
MARINE...Fitzsimmons/Guzzo/RCM
Hazardous weather outlook, Sep 28, 5:05 AM EDT, 21 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
505 AM EDT Sun Sep 28 2025

MDZ012-015-019-020-291000-
Kent MD-Queen Annes-Talbot-Caroline-
505 AM EDT Sun Sep 28 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 2:30 AM EDTSmall Craft AdvisoryPHI5 days
Sep 29, 4:11 AM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean39 hr
Sep 29, 2:06 PM EDTGale WarningPHI48 hr

Nearby

Gale Watches in New Jersey, 2025Every gale watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.